Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 13, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at May 14, 2022, 2:49 AM CDT for 8 counties in North Dakota. It took effect at May 14, 2022, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 14, 2022, 2:49 AM CDT (07:49 UTC)
- In effect from
- May 14, 2022, 10:00 AM CDT
- Expired
- May 14, 2022, 5:35 PM CDT
- In force
- 8 hr
- Issued by
- NWS Grand Forks, ND
Counties Benson County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Towner County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 119 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.8 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
965 WWUS73 KFGF 140749 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 249 AM CDT Sat May 14 2022 NDZ006-007-014-015-024-026-028-054-150000- /O.NEW.KFGF.WI.Y.0013.220514T1500Z-220515T0000Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Western Walsh- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Edinburg, Adams, and Lankin 249 AM CDT Sat May 14 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Towner, Cavalier, Benson, Ramsey, Eddy, Nelson, Griggs and Western Walsh Counties. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 9
2 follow-up statements
728 WWUS73 KFGF 141650 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 1150 AM CDT Sat May 14 2022 NDZ006-007-014-015-024-026-028-054-150000- /O.CON.KFGF.WI.Y.0013.000000T0000Z-220515T0000Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Western Walsh- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Edinburg, Adams, and Lankin 1150 AM CDT Sat May 14 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Towner, Cavalier, Benson, Ramsey, Eddy, Nelson, Griggs and Western Walsh Counties. * WHEN...From 10 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
078 WWUS73 KFGF 142235 NPWFGF URGENT - WEATHER MESSAGE National Weather Service Grand Forks ND 535 PM CDT Sat May 14 2022 NDZ006-007-014-015-024-026-028-054-142345- /O.CAN.KFGF.WI.Y.0013.000000T0000Z-220515T0000Z/ Towner-Cavalier-Benson-Ramsey-Eddy-Nelson-Griggs-Western Walsh- Including the cities of Cando, Langdon, Fort Totten, Maddock, Leeds, Minnewaukan, Devils Lake, New Rockford, Lakota, Mcville, Aneta, Tolna, Cooperstown, Edinburg, Adams, and Lankin 535 PM CDT Sat May 14 2022 ...WIND ADVISORY IS CANCELLED... Winds have diminished below advisory criteria this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at May 13, 11:52 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 13, 11:52 PM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 1152 PM CDT Fri May 13 2022 .UPDATE... Issued at 1151 PM CDT Fri May 13 2022 Put in some low POPs for the light rain showers approaching southeastern ND. Any amounts and impacts will be minimal. UPDATE Issued at 941 PM CDT Fri May 13 2022 Some clouds are coming into the area from the south, however, these should be transient. Winds are beginning to diminish across the area, thus, the wind warnings and advisories were allowed to expire. Expect lows to dip into the 40s tonight, with no impactful weather expected. UPDATE Issued at 633 PM CDT Fri May 13 2022 Mostly clear conditions across the area this evening, with some elevated showers in the Devils Lake Basin. Some reports of light precipitation from these, but no further intensification or impacts expected. Expect these showers to exit the area before midnight, leaving mostly cloudy conditions in the Devils Lake Basin overnight and mostly clear elsewhere in the region. && .SHORT TERM...(This evening through Saturday night) Issued at 308 PM CDT Fri May 13 2022 The big low pressure system has now lifted into southwest Manitoba. Extensive cloud cover and a few showers continue around its periphery, as well as very gusty southwest winds. In the past hour, gusts greater than 58 mph have occurred at Langdon, Cavalier, and Walhalla...with other higher ones around Devils Lake proper. Expect these gusts to continue through the rest of the afternoon and early evening, before they drop again. The showers around the Rugby to Devils Lake region are mainly diurnally driven, so expect most of these to end during the evening. Cloud cover as well should decrease, but not expecting any area to clear out for too long. Some models are showing the potential for other light showers late tonight into Saturday morning, mainly in the Fargo to Bemidji corridor. Not overly confident with this, but did maintain some low chances for precipitation mainly around Bemidji in the morning for this. Wind speeds will be more westerly on Saturday, and speeds look to possibly get into wind advisory criteria again, mainly across the Devils Lake region. For now, will let later shifts monitor this potential. .LONG TERM...(Sunday through Friday) Issued at 308 PM CDT Fri May 13 2022 The 3-7 day 500MB shows a ridging pattern setting up over the Northern Plains Monday through Wednesday. The GFS has an Alberta Low flattening that ridge Wednesday and Thursday. This will setup a southerly flow pattern for the region as that low begins to descend through the Dakotas. Both the GFS and the plumes have the region receiving precipitation from Tuesday through Thursday. Most of this precip will occur in the southern Red River Valley. The total precipitation expected is a 25 percent chance of 1 inch based off the NBM 4.1. Theres a very weak signal of receiving 2inches but its only 2 percent probability. Winds will generally be from the south as the low passes over the region with relatively light winds from 10-15 mph. The temperature will stay roughly in the mid fifties to the low sixties for the week. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1025 PM CDT Fri May 13 2022 Winds should decrease tonight slightly but remain out of the southwest through the period. Devils Lake Basin could see lowered ceilings Saturday afternoon, but the rest of the TAF sites look to stay in VFR conditions. Transient clouds may cause brief lowering, but these should resolve in a few hours (with the exception of the Devils Lake Basin, as previously mentioned). Winds will pick back up Saturday morning, but not as fast and gusty as they were today. && .HYDROLOGY... Issued at 252 PM CDT Fri May 13 2022 Widespread overland and river flooding continues across the basin. Flooding is likely to be exacerbated in some locations due to yesterday's rainfall. A slightly quieter weather pattern is anticipated through the weekend and into early next week before precipitation chances begin to increase once again moving toward the midweek period. Red River mainstem... Renewed rises are expected at many locations along the Red mainstem due to recent precipitation. A prolonged period of minor flooding is expected at Wahpeton and Halstad with moderate to major flooding expected or already occurring at most other locations. Minnesota tributaries... A return to generally minor flooding is expected along some of the Minnesota tributaries. The main exceptions are along the Snake River, Roseau River, and Two Rivers River where recent heavy rainfall is expected to bump Warren, Alvarado, Roseau, and Hallock back into the moderate flood category. North Dakota tributaries... The main action along the North Dakota tributaries continues to be along the Sheyenne and Pembina Rivers. Recent releases at Baldhill Dam have started again causing Valley City to pop back up above flood stage, but the Sheyenne at Valley City is gradually beginning to fall once again. However, the greatest impacts at this time continue to be further downstream on the Sheyenne, where moderate to major flooding persists. Major flooding also continues on the Pembina at Neche although river levels are slowly declining. Elsewhere, the Wild Rice at Abercrombie remains above moderate flood stage while the remainder of the tributaries are experiencing little to minor impacts. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. UPDATE...JR SHORT TERM...Godon LONG TERM...Spender/McLaughlin AVIATION...AK HYDROLOGY...Rick
Hazardous weather outlook, May 13, 2:49 PM CDT, 12 hours before
Hazardous Weather Outlook National Weather Service Grand Forks ND 249 PM CDT Fri May 13 2022 MNZ001>005-007-008-013>015-022-027-029-030-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-142000- West Polk-Norman-Clay-Kittson-Roseau-West Marshall-East Marshall- Pennington-Red Lake-East Polk-Mahnomen-West Becker-Wilkin- West Otter Tail-Towner-Cavalier-Pembina-Benson-Ramsey- Eastern Walsh-Eddy-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes- Cass-Ransom-Sargent-Richland-Western Walsh- 249 PM CDT Fri May 13 2022 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight Southwest winds of 40 and 60 mph will continue into the early evening. River and overland flooding continues for portions of the Red River Valley and Devils Lake basin. Refer to the latest flood warnings and statements for detailed information on specific locations. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Gusty winds up over 40 mph are possible during the daytime Saturday in NE ND. Otherwise, the probability for widespread hazardous weather is low. River and overland flooding continues for portions of the Red River Valley and Devils Lake basin. Refer to the latest flood warnings and statements for detailed information on specific locations. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MNZ006-009-016-017-023-024-028-031-032-040-142000- Lake Of The Woods-North Beltrami-North Clearwater-South Beltrami- South Clearwater-Hubbard-East Becker-East Otter Tail-Wadena-Grant- 249 PM CDT Fri May 13 2022 This hazardous weather outlook is for portions of west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight Southwest winds of 20 to 40 mph will continue into the early evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in North Dakota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.